Going it alone


#21

Hi HughesNewbie

Good to have you on board, so to speak!

Been taking MP for 2wks now, in tablet form. After experimenting a bit with dosage, I've settled on half a tablet 3 times a day, half an hour before food. I take it with a cup of green tea, which is supposed to contain Carbidopa and makes the MP reach the brain better. However, I'm still taking the prescribed Elderpryl......10mg. am. and 5mg. pm., which helps preserve the dopamine you have left.

Yesterday, I decided to NOT take any MP, to see how I felt. The result was very interesting.......felt awful all day.......dithery, slow, emotional, confused, frustrated. In the end I took half a tablet before my evening meal and calmness soon returned. 

So, it seems to be working for me. But then we're all different and react in different ways. Good luck with your trial and I hope you get some benefit. What are the other alternative meds. you are thinking of taking? I've read about a few, which could work alongside MP, so may introduce them eventually. But at the moment, just sticking to MP. It was a big decision and it took an awful lot of research, before I felt brave enough to ' go it alone' . As you say, taking charge of your own body is a personal rIght.......the NHS does not own it!

All the best to you.

Twinks.


#22

Glad you're seeing some positive results, Twinks.

Can you recommend any websites for researching MP?


#23

What I'll be on (when the MP arrives): 

I'll have to experiment with MP and I'll use some of the studies mentioned in links below to decide on the dosage parametres. 

150 mg 5htp x 2 morning and dinner
500 mg Tyrozine x 2 morning and dinner
(Double these in a week if there’s no difference)

Time release B vitamins
1000mg vitamin c twice daily
L-Cystine 5000mg a day
Melatonin 1 mg

A public forum of PD'ers talking about their journey with self-treatment: https://healthunlocked.com/parkinsonsmovement/posts/130772184/does-anyone-have-details-of-success-with-l-tyrosine

 

If you ignore the sales pitch about the 'shakes' (pardon the pun) and listen to his rationale re: meds, there's something to be gained here: http://www.marsvenus.com/blog/john-gray/how-i-reversed-my-parkinsons-disease-symptoms


#24

 

Hi, I admire you all in taking the effects of the meds and tackling the parkinsons in a different way. In a way I have'nt delved into the other meds that much because I've only been prescribed the same one in the six years I have had PD. If on the other hand I was taking multiple meds then I would look at them in a different light, and do the 'research' because I think they(doctors) offer the patients too many meds that we don't need or have more side effects than the PD. I refused meds for the first 12 months of being DX, but after that time I desperately needed something hence the Ropinirole was started and I can honestly say I've never looked back. So good luck to you all in trying alternative ways of treatments, I will watch your posts with interest, I may be in your situation in the near future.

Regards - Sheffy 


#25

Thanks HughesNewbie, for those links. Makes interesting reading. Not quite sure I have taken it all in, but it's very encouraging to know that research is being done in this area, with positive results. 

I forgot to mention that I also include a teaspoonful of Chia seeds into my daily routine. Since taking them, all my cramps and spasms have stopped, ( I used to be crippled up with pain, sometimes). Plus, no more constipation!

Keep us informed on your progress, when you start taking the Mucuna Pruriens.

Sheffy, thanks for your words of encouragement. I'm just pleased you're OK on the Ropinrole alone. We owe it to ourselves to do what we think is best for our body.

Twinks.


#26

How do you take the chia seeds? Just as they are or in something?


#27

Thanks HughesNewbie, those links were interesting. Wouldn't it be great if all it took was a couple of shakes every day? big grin

Chia seeds: I sprinkle them on my cereal every morning, along with brown linseed and hemp seeds. (I'm not sure if the hemp seeds do anything but they taste nice!)


#28

hello twinks...why not give it a go ,like billy whizz says..you never know untill you try . ive never rally heard of macuna pruriens but ill look it up..how is it meant to help people with pd .. id give it a go myself if i felt it could help . good on you!..


#29

Smudger, I've already started taking the Macuna and feel tons better, after just 2 weeks! It's a natural form of Levadopa, which comes from a bean plant and has no nasty side effects like the manufactured Levadopa tablets. There's lots of info about it on the Internet.

Like Tabbycat, I also sprinkle a spoonful of Chia seeds, on my cereals, but you can add them to anything.......smoothies, yoghurt, puddings, drinks, the list is endless. You can soak them in water for 15mins., so they swell up and even substitute them for eggs in your cooking! I made a cake using Chia seeds and no eggs. Delish.

Be creative and prosper!!

 

Twinks.


#30

Twinks, what dose of the Macuna do you take?

Are you on the powder (Zandopa) or what?


#31

At the moment, I'm taking it in tablet form. I got them from www.mountainfresh.co.uk and they are Macuna Pruriens not Zandopa. You get 60 tablets 500mg., so I cut them in half and take two or three halves, a day.

I've also got some MP in capsule form, which came from India. Again 500mg., but I haven't tried them yet. Both these lots have the GMP stamp of approval. (Good Manufacturing Practice).

As I've said before, it's very much an experiment, on my part and I'm not sure how much Levadopa is in them. But I do know that I feel much better, after just two weeks.

Twinks.


#32

Hey, when you say you feel better, what do you mean? Symptoms better or just your mental well being has improved?


#33

I feel more alert, calmer, not so anxious and my body doesn't ache as much. Bearing in mind, I have fairly mild symptoms of Parkinson's anyway. Slow movement down right side and slight clumsiness....no tremor or external visible signs really. When I was taking Ropinirole, I felt as if I was coping on a different planet and felt quite anxious all the time. I found it hard to remember what it was like to be me. Sorry, it's a bit hard to describe. My neuro said the side effects of the meds. were sometimes worse than the P itself, that's why I slowly came off it. Ropinirole also affected my vision, which meant new prescription lenses every three/four months. My eyes are going back to normal now.

What symptoms do you have? Read the post about your leg, by the way. Does that happen all the time or just occasionally? How long since you were diagnosed?

Twinks.


#34

My right leg is very recent. It seems to be 'bubbling' away all the time, like a nervous tremor not a PD one, and I point to the exact area when it's happening, it's very strange and annoying.

Do you get random finger twitches and stuff?


#35

No, I don't get any twitches. I DO have a tight feeling at the tops of both my legs though.....groin area. But that's probably because I spend too much time lying on my bed with my knees up, resting my iPad on them!!


#36

 

I get that first thing on a morning Twinks, I put it down to the way I curl up in bed to sleep in the foetal position, so I feel very stiff when I get up, and when i attempt to go for a walk the tops of my legs, groin area, feel tight.

Good luck with your 'alternative' meds! - Sheffy


#37

Twinks, sorry to ask so many questions but how was your vision affected - did it deteriorate or just change?


#38

thanks twinks . ill order some online after im finished here .. ill let you and all know how i get on .


#39

Hi Tabbycat, no need to apologise for the questions!  I have worn varifocal glasses for the last 20yrs. and had them checked every 2yrs. They changed very slightly each visit to the opticians.

Over the last 2yrs., since being on Ropinirole, they changed every 3 to 4 months! My optician couldn't understand why they were changing so quickly and not in the way she would have expected. I suggested it might be the meds. and she agreed. I also have cataracts forming in both eyes! 

Last time I saw my optician, in Jan., I had just come off the Ropinirole and things were still a bit blurry. So she suggested we wait a month to make sure it was all out of my system, before checking them again. I'm seeing her later this month and already my eyesight is improving. I'm convinced that Roinirolle was responsible, but will see what the optician decides. I can't say whether the cataracts are a result of the meds., though. It could all be just down to getting older!!!

Twinks

 

 


#40

Thanks Twinks, that's interesting. I don't think visual problems are mentioned in the list of its (many!) side effects.